Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Algebraic cohomology of topological groups


Author: David Wigner
Journal: Trans. Amer. Math. Soc. 178 (1973), 83-93
MSC: Primary 18H10; Secondary 22A99, 57F20
DOI: https://doi.org/10.1090/S0002-9947-1973-0338132-7
MathSciNet review: 0338132
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A general cohomology theory for topological groups is described, and shown to coincide with the theories of C. C. Moore [12] and other authors. We also recover some invariants from algebraic topology.


References [Enhancements On Off] (What's this?)

  • [1] G. E. Bredon, Sheaf theory, McGraw-Hill, New York, 1967. MR 36 #4552. MR 0221500 (36:4552)
  • [2] L. Brown, Separability, metrizability, completeness and extensions of topological groups (to appear).
  • [3] D. A. Buchsbaum, Satellites and universal functors, Ann. of Math. (2) 71 (1960), 199-209. MR 22 #3751. MR 0112905 (22:3751)
  • [4] J. Dixmier and A. Douady, Champs continus d'espaces hilbertiens et de $ {C^\ast}$-algèbres, Bull. Soc. Math. France 91 (1963), 227-284. MR 29 #485. MR 0163182 (29:485)
  • [5] A. Douady, Cohomologies des groupes compacts totalement discontinues, Séminaire Bourbaki 1959/60, Exposé 189, fasc. 1, Secrétariat mathématique, Paris, 1960. MR 23 #A2273.
  • [6] W. T. van Est, Group cohomology and Lie algebra cohomology in Lie groups. I, II, Nederl. Akad. Wetensch. Proc. Ser. A. 56= Indag. Math. 15 (1953), 484-504. MR 15, 505. MR 0059285 (15:505b)
  • [7] G. P. Hochschild and G. D. Mostow, Cohomology of Lie groups, Illionis J. Math. 6 (1962), 367-401. MR 26 #5092. MR 0147577 (26:5092)
  • [8] J. L. Koszul, Multiplicateurs et classes charactéristiques, Trans. Amer. Math. Soc. 89 (1958), 256-266. MR 20 #6099. MR 0099660 (20:6099)
  • [9] S. Mac Lane, Homology, Die Grundlehren der math. Wissenschaften, Band 114, Academic Press, New York, 1963. MR 28 #122. MR 0156879 (28:122)
  • [10] E. A. Michael, Continuous selections. II, III, Ann. of Math. (2) 64 (1956), 562-580; ibid. (2) 65 (1957), 375-390. MR 18, 325; 750. MR 0080909 (18:325e)
  • [11] J. W. Milnor, Construction of universal bundles. I, II, Ann. of Math. (2) 63 (1956), 272-284, 430-436. MR 17, 994; 1120. MR 0077122 (17:994b)
  • [12] C. C. Moore, Extensions and low dimensional cohomology theory of locally compact groups. I, II, Trans. Amer. Math. Soc. 113 (1964), 40-63, 64-86 (III to appear). MR 30 #2106. MR 0171880 (30:2106)
  • [13] L. S. Pontrjagin, Continuous groups, GITTL, Moscow, 1938; English transl., Princeton Math. Series, vol. 2, Princeton Univ. Press, Princeton, N. J., 1939. MR 1, 44.
  • [14] J.-P. Serre, Extensions de groupes localement compacts (d'après Iwasawa et Gleason), Seminaire Bourbaki 1949/50, Exposé 27, 2ième éd., Secrétariat mathématique, Paris, 1959. MR 28 #1083.
  • [15] D. Wigner, Algebraic cohomology of topological groups, Bull. Amer. Math. Soc. 76 (1970), 825-826. MR 41 #8574. MR 0263975 (41:8574)
  • [16] N. Yoneda, On Ext and exact sequences, J. Fac. Sci. Univ. Tokyo Sect. I 8 (1960), 507-576. MR 37 #1445. MR 0225854 (37:1445)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 18H10, 22A99, 57F20

Retrieve articles in all journals with MSC: 18H10, 22A99, 57F20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0338132-7
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society